Is it possible to get a yeast infection from antibiotics?

February 20th, 2012 by Emily

Question: Is it doable to get a yeast infection from antibiotics?
My roommate was raped early monday morning. She went to the hospital and they did a bunch of tests and was given antibiotics in the form of shots and pills. She is now reporting symptoms of cloudy pee, heavy discharge, and her vagina is itching.

Could this be a yeast infection or something worse like an STD?

Best answer:

Answer by S P
could be anything. She needs to go back to the hospital to make sure. Antibiotics can cause yeast infections though.

Add your own answer in the comments!

No related posts.

Related posts brought to you by Yet Another Related Posts Plugin.

6 Comments on “Is it possible to get a yeast infection from antibiotics?”

  1. and this too shall pass... says:

    could be either or. but if she got tested should be nothing to worry about. the antibotics can def give her yeast infection, tell her to eat yogurt!

  2. TheOne says:

    I’ve heard someone say that a person could. Antibiotics kills just about all bacterias including the ones that are suppose to fight of bad Bacteria. So basically there is bacterias that are suppose to be in vagina.

  3. # 1 Angel says:

    It could be an STD but if it is yeast then the possibility is that the antibiotic kills the bacteria and also disrupt the PH ( thats how acidic any substance) of the vagina (the normal clear or white discharge helps to clean the vagina and keep it free from infections) the antibiotic can also clear out the normal discharge that protects the vagina making her more susceptible to infection and bacteria.So yes it is a possibliity to get an infection from antibiotics.I hope I helped in some way.Any question e-mail me.

  4. cheriberi5671 says:

    It’s not just possible it is highly likely. In fact it is so common that my doctor doesn’t bat an eye to write me a prescription for yeast treatment when I am going to be on antibiotics. Antibiotics give 90% of women yeast infections, as they upset the bacterial balance in your vagina by killing of all of the “good” bacteria. The symptoms usually come on about the 3rd-4th day of taking them. They include: Ungodly itching, soreness and a clumpy white cottage-cheese like discharge. I would jump on the yeast infections diagnosis bandwagon. It is still possible that she could have an STD. I’m not ruling that out. Since she went to the hospital hopefully some of the tests that ran were for STD’s and she will know soon. I’m feeling for her…

  5. maybe says:

    i had surgery once and i was on a bunch of anitbiotics and i got a yeast infection from it. it happened to my best friend too.
    however, since you’re friend was raped, i would suggest just making sure it isn’t an STD or anything. better safe than sorry.

  6. missjoey86 says:

    Sex, condoms, the underwear you wear and antibiotics can cause a yeast infection. Also of different things do and it is very annoying.
    It could also be a Herpes because they have sort of the same feeling but i am pretty sure herpes is more painful. (Not really sure on that because i don’t have herpes but i do get thrush alot) Tell your friend to look if there are blisters and if she can not see them then she should definitely go get tested so they can help her because i imagine the feeling would not be nice.
    Good luck.

Leave a New Comment

Please leave these two fields as-is:

Protected by Invisible Defender. Showed 403 to 116,181 bad guys.